A mathematical model of Chlamydial infection incorporating movement of Chlamydial particles

Dann G. Mallet, Masoumeh Bagher-Oskouei, A. Charisse Farr, Daniel P. Simpson, Kelly Jean Sutton

Research output: Contribution to journalArticleResearchpeer-review

8 Citations (Scopus)

Abstract

We present a spatiotemporal mathematical model of chlamydial infection, host immune response, and movement of infectious particles. The resulting partial differential equations model both the dynamics of the infection and changes in infection profile observed spatially along the length of the host genital tract. This model advances previous Chlamydia modelling by incorporating spatial change. Numerical solutions and model analysis are carried out, and we present a hypothesis regarding the potential for treatment and prevention of infection by increasing chlamydial particle motility.

Original languageEnglish
Pages (from-to)2257-2270
Number of pages14
JournalBulletin of Mathematical Biology
Volume75
Issue number11
DOIs
Publication statusPublished - Nov 2013
Externally publishedYes

Keywords

  • Chlamydia trachomatis
  • Infectious diseases
  • Partial differential equation
  • Treatment

Cite this